How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My friend is tapering off Klonopin for the last month. He

Customer Question

My friend is tapering off Klonopin for the last month. He was prescribed.5mg for sleeping aid but due to work related issues that were causing him anxiety. He will sometimes take 1mg or 2mg per day. Now he is trying to taper off but he is academically impaired. He is unable to sleep. And has social fobia and panic attacks. He has lost a lot of weight and refuses to go get treatment. What do you suggest please help.
Submitted: 2 years ago.
Category: Mental Health
Expert:  Dr. Z replied 2 years ago.
This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area.
Hello, I am very sorry that your friend is having this difficulty with tapering off the Klonopin. He has to understand that these possible withdrawal symptoms he is feeling could be very serious as there are cases of fatalities when trying to taper off Klonopin too fast or abruptly. In addition, there are some new studies that show Pregablin can be used as a "stop-gap" to ease an individual in tapering off a benzodiazepine like Klonopin, so he has options for treatment and he does not have to go about this on his own. If he were to taper off the Klonopin on his own, which I do not recommend, the tapering process would be very slow and gradual by decreasing by .25mg every 2 weeks. Then on the last .25mg the tapering process would look like this:
.25mg/day of Klomopin for two weeks
.125mg/day of Klonnopin for two weeks
.125mg every other day for two weeks
Complete Discontinuation
Now if you are concerned about your friend's overall physical health, as you said he lost a significant amount of weight, than you need to call 911 and they will admit him for treatment immediately and help him to taper off the Klonopin responsibly.
Overall though, unless forced treatment is provided due to his health, he will have to voluntarily seek out treatment as there are many options to help him come off this medication with minimal withdrawal symptoms.
I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*****If you are satisfied with my answer, I would truly appreciate it if you can take the time and provide me with a POSITIVE rating so that I can receive credit for helping you. Thank you
Expert:  Dr. Z replied 2 years ago.
Hello, I noticed that you viewed my answer and I was checking in to see if you have any further questions or concerns that you would like me to address on this issue?
*****Remember I only get compensated for my hard work through positive ratings, so I would truly appreciate it if you can take the time and provide me with a POSITIVE RATING using the smiley faces/stars. Thank you so much and it was my pleasure helping you with your issue.*****